Alert archive / Nevada / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at May 31, 2009, 6:54 PM PDT for Churchill County, Nevada. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2009, 6:54 PM PDT (01:54 UTC)
- Expired
- May 31, 2009, 8:20 PM PDT
- In force
- 86 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Churchill County, NV
The radar
The Reno radar (KRGX), 152 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KREV 010154
FFWREV
NVC001-010445-
/O.NEW.KREV.FF.W.0005.090601T0154Z-090601T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
654 PM PDT SUN MAY 31 2009
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CHURCHILL COUNTY IN WEST CENTRAL NEVADA...
* UNTIL 945 PM PDT
* AT 652 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDDLEGATE
A SPOTTER IN MIDDLEGATE REPORTED WATER FILLING TO NEAR BANKFULL OF
DRY CREEK SOUTH OF HIGHWAY 50 IN MIDDLEGATE AND THE WATER CONTINUES
TO RISE. THE GREATEST THREAT FOR FLASH FLOODING IS IN MIDDLEGATE TO
10 MILES NORTH AND EAST OF MIDDLEGATE ALONG HIGHWAY 50.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AND
RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...BE SURE YOU ARE IN A SAFE PLACE FIRST. THEN
CONTACT THE NATIONAL WEATHER SERVICE IN RENO AT 775-673-8100. YOUR
REPORT MAY SAVE LIVES
LAT...LON 3938 11767 3936 11773 3923 11769 3917 11775
3917 11808 3935 11807 3942 11765
$$
JHW1 follow-up statement
000
WGUS75 KREV 010320
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
820 PM PDT SUN MAY 31 2009
NVC001-010316-
/O.CAN.KREV.FF.W.0005.000000T0000Z-090601T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHURCHILL NV-
820 PM PDT SUN MAY 31 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
CHURCHILL COUNTY...
THE THREAT FOR CONTINUED FLASH FLOODING HAS DIMINISHED. THE SPOTTER
IN MIDDLEGATE HAS REPORTED THAT THE WATERS ARE RECEDING AND ONLY
LIGHT RAINFALL IS FALLING IN THE AREA. REMEMBER THAT MINOR FLOODING
OR RUNOFF MAY CONTINUE IN LOW SPOTS FOR SEVERAL HOURS.
LAT...LON 3938 11767 3936 11773 3923 11769 3917 11775
3917 11808 3935 11807 3942 11765
$$
JHWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:06 PM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 31, 2:06 PM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 206 PM PDT SUN MAY 31 2009 .SHORT TERM... DIURNAL CONVECTION WAS EARLY TO FORM TODAY WITH VERY MOIST ATMOSPHERE AS EVIDENT BY TPW VALUES 2-3 STANDARD DEVIATIONS ABOVE NORMAL. STORMS HAVE BEEN SMALL AND PULSE-TYPE SO FAR THIS AFTERNOON HOWEVER THEY HAVE BEEN ABLE TO PRODUCE IMPRESSIVE RAINFALL AMOUNTS EVEN THOUGH THEY ARE SO SHORT-LIVED...AS WELL AS ACCUMULATIONS OF SMALL HAIL. STORM MOVEMENTS HAVE ALL HAD AN EASTERLY COMPONENT WITH SPEEDS AROUND 10 KTS...WHICH INDICATES THAT THE LAYER MEAN WINDS HAVE ALREADY SWITCHED TO THE WEST AND INCREASED. THIS STORM MOVEMENT COMBINED WITH THE SHORT-LIVED NATURE OF THE STORMS WILL LIMIT THE FLASH FLOOD POTENTIAL THROUGH THE EVENING. WILL HOWEVER LEAVE THE FLASH FLOOD WATCH UP AS SCHEDULED WITH EVEN SHORT BURSTS OF VERY HEAVY RAIN POTENTIALLY CAUSING BIG IMPACTS. NOCTURNAL CONVECTION IS ONCE AGAIN POSSIBLE OVERNIGHT WITH THE BEST CHANCES OVER THE GREAT BASIN ZONES. LIGHTNING COVERAGE WILL DECREASE AFTER THE SUN GOES DOWN BUT SHOWERS WILL LIKELY LAST ALL NIGHT AS CONVECTIVE COLUMNS SLOWLY COME BACK DOWN IN THE FORM OF RAIN. CONVECTION MONDAY CONTINUES TO LOOK MORE ORGANIZED AS THE LOW CURRENTLY OFF THE WEST COAST MOVES CLOSER TO CALIFORNIA. AS SOUTHWEST FLOW ALOFT INCREASES AHEAD OF THE LOW...THIS WILL ENHANCE UPPER FORCING AS WELL AS WIND SHEAR BRINGING MORE ORGANIZED AND LONGER LASTING THUNDERSTORM DEVELOPMENT. ACTIVITY WILL LIKELY START EARLY ONCE AGAIN AS LONG AS MORNING CLOUD COVER IS NOT TOO SIGNIFICANT. MODELS CONTINUE TO AGREE ON SOME SORT OF UPPER DISTURBANCE HELPING TO FOCUS THE STORMS BY THE AFTERNOON...ALTHOUGH THERE IS CONCERN THAT THIS ENERGY IS SIMPLY CONVECTIVE FEEDBACK IN THE MODEL. DRY LIGHTNING PROCEDURE DOES SHOW A DECENT TROPOPAUSE UNDULATION AND MODELS ARE RATHER CONSISTENT ON THIS FEATURE...SO BELIEVE THAT THE LATE DAY FORCING WILL DEVELOP. THE MOST LIKELY SCENARIO WILL BE FOR THUNDERSTORMS TO BECOME MORE ORGANIZED OVER THE SRN ZONES LATE IN THE AFTERNOON AND MOVE SLOWLY SOUTH TO NORTH THROUGH THE EVENING. THE STORMS ARE EXPECTED TO CONTINUE TO PRODUCE HEAVY RAIN...BUT THE CONCERN WILL SHIFT MORE TO SEVERE STORMS THAT ARE FASTER MOVING. THE UPPER LOW PUSHES SLOWLY CLOSER TO THE COAST TUESDAY BRINGING BETTER UPPER FORCING AND LESS SURFACE-BASED INSTABILITY FORCING. THE HIGH MOISTURE LEVELS CONTINUE BUT THE UPPER LEVEL LAPSE RATES BEGIN TO STABILIZE. TUESDAY WILL LIKELY HAVE A LOT MORE SHOWER COVERAGE THAN THUNDERSTORMS WITH THE BEST CHANCES OVER THE NRN AND WRN ZONES. SHOWERS WILL ALSO CONTINUE OVERNIGHT AS THE FORCING WILL NO LONGER BE DRIVEN BY SOLAR HEATING. THE COLD POOL ALOFT MOVES FURTHER ONSHORE WEDNESDAY ONCE AGAIN DESTABILIZING THE UPPER LEVELS. MEDIUM RANGE MODELS HINT AT ANOTHER SHORTWAVE ROTATING AROUND THE UPPER LOW WEDNESDAY WHICH WILL REALLY ENHANCE THE CONVECTIVE ACTIVITY. WEDNESDAY LOOKS LIKE THE BEST DAY FOR WIDESPREAD SHOWERS OVER NERN CALIFORNIA AND EXTREME WRN NEVADA. IF MODELS CONTINUE TO SHOW THIS UPPER SHORTWAVE...POPS AND QPF WILL NEED TO BE RAISED EVEN FURTHER. JORDAN .LONG TERM...THURSDAY THROUGH SUNDAY... NO MAJOR CHANGES TO THE EXTENDED FORECAST. MODELS CONTINUE TO SHOW A CUT OFF LOW JUST OFF THE CALIFORNIA COAST ON THURSDAY. THE GFS SOLUTION IS AROUND 12 HRS FASTER THAN IT WAS YESTERDAY AND HAS COME MORE INTO LINE WITH THE ECMWF IN BRINGING THE UPPER LOW INTO CNTRL CALIFORNIA ON FRIDAY. THIS ADDS CONFIDENCE TO THE PRECIP FORECAST FOR THE ERN SIERRA AND WRN NEVADA. AS A RESULT HAVE INCREASED POPS FOR FRIDAY ACROSS THE KREV CWFA. BY SATURDAY HOWEVER THE GFS IS MORE BULLISH IN BRINGING THE UPPER LOW INTO THE GREAT BASIN. THE EURO HOLDS OFF AND KEEPS THE SYSTEM OVER CNTRL CALIFORNIA. HOWEVER EITHER SCENARIO WOULD GENERATE PRECIP OVER THE ERN SIERRA AND GREAT BASIN. INCREASED POPS TO HIGH CHANCE OVER THE CWFA FOR SATURDAY. BY SUNDAY THE EURO STARTS TO TAKE THE UPPER LOW EAST INTO CALIFORNIA. WILL ADD CHANCE POPS TO THE AREA FOR SUNDAY AS THE GFS KEEPS A BROAD TROUGH OVER THE REGION. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE EXTENDED. OHARA && .AVIATION... SCT TSTMS WILL CONTINUE ACROSS THE AREA THIS EVENING THROUGH 01/03Z. WIND GUSTS TO 30 KTS AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THESE TSTMS. OHARA && .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ001>005. CA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR CAZ070>073. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, May 31, 6:45 AM PDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 645 AM PDT SUN MAY 31 2009 CAZ070>073-NVZ001>005-010145- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 645 AM PDT SUN MAY 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY FROM 1 PM THIS AFTERNOON THROUGH THIS EVENING. FOR ADDITIONAL DETAILS SEE THE FLASH FLOOD WATCH PRODUCT AVAILABLE ON OUR HOME PAGE WEATHER.GOV/RENO. WELL ABOVE NORMAL MOISTURE AND INSTABILITY REMAIN OVER THE AREA TODAY. SHOWERS AND THUNDERSTORMS WILL INCREASE EARLY THIS AFTERNOON AND PERSIST WELL INTO THE EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FLASH FLOODING...HAIL...AND GUSTY OUTFLOW WINDS OF 40 TO 50 MPH. THE BIGGEST THREAT TODAY IS FLASH FLOODING. THE STRONGER STORMS MAY PRODUCE RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR. HEAVY RAIN MAY CAUSE RAPID RISES ON SMALL CREEKS...PONDING OF WATER ON ROADS AND URBAN AREAS...ROCK SLIDES AND INCREASED RUNOFF NEAR STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ABUNDANT MOISTURE AND A FAVORABLE PATTERN FOR THUNDERSTORMS WILL TO CONTINUE NEXT WEEK. A STRONGER LOW PRESSURE SYSTEM NEARS THE CALIFORNIA COAST MONDAY AND INCREASE THE POTENTIAL FOR ORGANIZED THUNDERSTORMS. ORGANIZED THUNDERSTORMS CAN HAVE A LONGER LIFE SPAN AND BRING THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, May 31, 2:05 PM PDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 205 PM PDT SUN MAY 31 2009 NVZ001-003-004-312200- GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 205 PM PDT SUN MAY 31 2009 ...THUNDERSTORMS WITH HEAVY CONTINUE ALONG HIGHWAY 50... AT 203 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF SILVER SPRINGS TO 6 MILES NORTH OF RAWE PEAK TO 8 MILES SOUTH OF RAWE PEAK...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF LAHONTAN RESERVOIR TO 8 MILES EAST OF VIRGINIA CITY TO 18 MILES EAST OF CARSON CITY...AND MOVING EAST AT 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...DAYTON...FORT CHURCHILL STATE PARK... HAZEN...LAHONTAN RESERVOIR...SILVER SPRINGS AND SIX MILE CANYON. THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 50 BETWEEN SILVER SPRINGS AND DAYTON. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS... WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
Special weather statement, May 31, 2:25 PM PDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 225 PM PDT SUN MAY 31 2009 NVZ002-003-312215- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 225 PM PDT SUN MAY 31 2009 ...STRONG THUNDERSTORM DEVELOPING NORTHWEST OF RENO... AT 224 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR STEAD...OR 6 MILES NORTHWEST OF RENO...AND MOVING EAST AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...RENO...SPANISH SPRINGS...SPARKS... STEAD...SUN VALLEY AND COLD SPRINGS VALLEY. FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
Special weather statement, May 31, 3:26 PM PDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 326 PM PDT SUN MAY 31 2009 CAZ070-NVZ005-312330- NORTHERN WASHOE COUNTY-SURPRISE VALLEY CALIFORNIA- 326 PM PDT SUN MAY 31 2009 ...STRONG THUNDERSTORM DEVELOPING OVER SURPRISE VALLEY... AT 324 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF LAKE CITY...AND MOVING NORTHEAST AT 10 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND SMALL PEA OR MARBLE SIZE HAIL...ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...VYA...CEDARVILLE...LAKE CITY AND CA 299 AT CALIF-NEVADA LINE. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
Local storm report, May 31, 3:55 PM PDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
355 PM PDT SUN MAY 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 5 SSW SOUTH LAKE TAHOE 38.87N 120.01W
05/31/2009 E0.25 INCH EL DORADO CA TRAINED SPOTTER
PEA SIZE REPORTED
1103 AM HAIL 5 N ALPINE MEADOWS 39.24N 120.21W
05/31/2009 E0.25 INCH PLACER CA TRAINED SPOTTER
SPOTTER DRIVING 5 MILES NORTH TRUCKEE ON HIGHWAY 89
REPORTED PEA SIZE WITH HEAVY RAIN.
1106 AM HAIL 6 WSW BOCA RESERVOIR 39.36N 120.18W
05/31/2009 E0.25 INCH NEVADA CA TRAINED SPOTTER
SPOTTER REPORTED PEA SIZE HAIL AT 1045AM AND LAST A FEW
MINUTES WITH HEAVY RAIN.
1139 AM HAIL STEAD 39.64N 119.88W
05/31/2009 E0.25 INCH WASHOE NV NWS EMPLOYEE
NWS EMPLOYEE REPORTED A JUST A LITTLE BIG THAN PEA SIZE
HAIL.
1221 PM HAIL 4 ENE NWS RENO 39.59N 119.74W
05/31/2009 E0.25 INCH WASHOE NV TRAINED SPOTTER
SPOTTER REPORTED PEA SIZE HAIL WITH HEAVY RAIN CAUSING
MINOR RUNOFF IN SIDE OF ROAD.
1221 PM HAIL 2 S SPANISH SPRINGS 39.63N 119.72W
05/31/2009 E0.25 INCH WASHOE NV TRAINED SPOTTER
SPOTTER REPORTED PEA SIZE FOR 5-7 MINUTES
1225 PM HAIL 4 SSE RENO 39.49N 119.79W
05/31/2009 E0.50 INCH WASHOE NV TRAINED SPOTTER
SPOTTER REPORTED MARBLE SIZE HAIL AT THE CORNER OF DISC
AND VISTA IN SPANISH SPRINGS. HEAVY RAIN CAUSING MINOR
RUNOFF ON SIDE OF ROAD.
1227 PM HAIL SPARKS 39.54N 119.74W
05/31/2009 E0.25 INCH WASHOE NV PUBLIC
PUBLIC REPORTED IN SPARKS FROM PEA SIZE TO DIME SIZE HAIL
1250 PM HEAVY RAIN 4 ENE NWS RENO 39.59N 119.74W
05/31/2009 E0.40 INCH WASHOE NV TRAINED SPOTTER
SPOTTER REPORTED 0.40 OF RAIN IN 20-25 MINUTES DURING A
THUNDERSTORM IN SPANISH SPRINGS
1257 PM HEAVY RAIN MAMMOTH LAKES 37.64N 118.96W
05/31/2009 E0.15 INCH MONO CA PUBLIC
SPOTTER REPORTED 0.15 OF RAIN IN 15 MINUTES WITH PEA SIZE
HAIL
0130 PM HAIL 5 E VIRGINIA CITY 39.30N 119.54W
05/31/2009 E0.25 INCH LYON NV TRAINED SPOTTER
SPOTTER REPORTED PEA SIZE HAIL WITH HEAVY RAIN. WINDS
GUSTY TO 21 MPH. TEMP DROP FROM 80 DEGREES TO 66 DEGREES
0132 PM HAIL 1 NE STAGECOACH 39.38N 119.36W
05/31/2009 E0.25 INCH LYON NV TRAINED SPOTTER
SPOTTER REPORTED HAIL FROM PEA TO DIME SIZE WITH HEAVY
RAIN
0220 PM HAIL 5 E VIRGINIA CITY 39.30N 119.54W
05/31/2009 E0.50 INCH LYON NV TRAINED SPOTTER
SPOTTER REPORTED 0.30 FELL DURING A THUNDERSTORM WITH
HAIL FROM PEA SIZE TO SMALL MARBLE SIZE. HEAVY RAIN FELL
WITH PONDING OF WATER IN THE AREA.
&&
RCRUZSpecial weather statement, May 31, 5:13 PM PDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 513 PM PDT SUN MAY 31 2009 NVZ004-010100- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 513 PM PDT SUN MAY 31 2009 ...STRONG THUNDERSTORM OVER MIDDLEGATE ON HIGHWAY 50... AT 512 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR MIDDLEGATE...OR 27 MILES NORTH OF GABBS... AND MOVING EAST AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...MIDDLEGATE AND JUNCTION US 50 AND NV 722. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JHW
Special weather statement, May 31, 5:43 PM PDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 543 PM PDT SUN MAY 31 2009 NVZ003>005-010115- GREATER RENO-CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 543 PM PDT SUN MAY 31 2009 ...LINE OF THUNDERSTORMS HEADING TOWARD PYRAMID LAKE... AT 539 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF PYRAMID LAKE TO 18 MILES SOUTHWEST OF PYRAMID LAKE...AND MOVING EAST AT 5 MPH. OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL PEA SIZE HAIL...AND WIND GUSTS TO 40 MPH... ARE EXPECTED WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...NIXON...PYRAMID LAKE...SAND PASS... SUTCLIFFE...THE NEEDLE ROCKS AND TOHAKUM PEAK. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS. HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. OHARA
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:32 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 43 min |
| Jun 1, 2:02 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 43 min |
| Jun 1, 2:25 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Storey, Washoe | 40 min |
Nearby
Flash Flood Warnings in Nevada, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.